Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS San Angelo, TX

April 28, 2021Shackelford County, Texas

NWS San Angelo, TX issued this special weather statement at Apr 28, 2021, 6:47 AM CDT for Shackelford County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2021, 6:47 AM CDT (11:47 UTC)
Expired
Apr 28, 2021, 7:15 AM CDT
In force
28 min
Issued by
NWS San Angelo, TX

County Shackelford County, TX

The radar

The Dyess AFB radar (KDYX), 9 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 692 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
692 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
388 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

349 
WWUS84 KSJT 281147
SPSSJT

Special Weather Statement
National Weather Service San Angelo TX
647 AM CDT Wed Apr 28 2021
 
TXZ114-128-281215-
Shackelford TX-Callahan TX-
647 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CALLAHAN AND EASTERN
SHACKELFORD COUNTIES UNTIL 715 AM CDT...

At 646 AM CDT, Doppler radar was tracking a strong thunderstorm over
Moran, or 14 miles northwest of Cisco, moving east at 45 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northeastern
Callahan and eastern Shackelford Counties, including the following
locations... Us-180 Near The Shackelford-Stephens County Line and I-
20 Near The Callahan-Eastland County Line.

A Tornado Watch remains in effect until 1000 AM CDT for west central
Texas.

LAT...LON 3252 9909 3251 9911 3235 9911 3233 9935
      3285 9929 3289 9910
TIME...MOT...LOC 1146Z 258DEG 37KT 3255 9914 

$$

Daniels

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Apr 28, 6:24 AM CDT, 23 minutes earlier.

Area forecast discussion, Apr 28, 6:24 AM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
624 AM CDT Wed Apr 28 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 415 AM CDT Wed Apr 28 2021

Storm complex continued to move across the Big Country early this
morning. A dryline extended from west of Midland to east of Fort
Stockton, with a line of showers and thunderstorms east of it, from
Garden City to Iraan to north of Dryden. The atmosphere was moist
and unstable with strong shear...with a tornado watch until 10 AM
for the Big Country.

Much of West Central Texas remains under a slight risk of severe
thunderstorms today. An upper low west of El Paso will continue to
move eastward today, providing lift to the region. A dry line will
also extend from Colorado City to Big Lake to Ozona in the
afternoon and evening.

While most of the convective models indicate storms in the Big
Country to weaken this morning, with additional storms will be
developing mid afternoon along the cold front. As the front moves
south this evening isolated/scattered thunderstorms are possible
along and east of the dryline. Storms developing off mountains in N.
Mexico are also expected to move northeast into the Hill country
this evening, with storms likely along and east of Sonora to
Brady to San Saba line.

Large hail and damaging winds will be the main threats today, but
isolated tornados will again be possible. Locally heavy rainfall is
possible this evening, especially from Junction to Brady and San
Saba where 1 to 3 inches are possible.

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 415 AM CDT Wed Apr 28 2021

The medium range models are now in better agreement and have
slowed down the progression of the upper low considerably. The
GFS and ECMWF show the upper low near El Paso Thursday morning
and track it south into northern Mexico on Friday. Both models
then lift the low slowly northeast across the Northwest Hill
Country early Sunday morning, and then across North Central Texas
Sunday afternoon. Temperatures will be considerably cooler Thursday
and Friday, with highs mainly in the low to mid 70s, although
temperatures may not get out of the upper 60s across the Big
Country on Thursday.

Proximity of the upper low will also keep rain chances over the
area through Saturday evening, with the best coverage behind the
cold front Thursday into Thursday night and then near the upper
low as it tracks across the area Saturday. Highest rain totals
are expected over southeast counties where upwards of an inch of
precipitation is possible, with lower amounts between 1/4 and
1/2 inch elsewhere.

Dry and much warmer temperatures return Sunday into Monday, with
highs in the upper 80s and lower 90s. A weak cold front is expected
next Tuesday, dropping temperatures back into the 80s through mid
week. No precipitation is expected with the front.

&&

.AVIATION...
(12Z TAFS)
Issued at 609 AM CDT Wed Apr 28 2021

KABI will be affected by showers and thunderstorms with heavy
rain through 13Z, then lighter showers through 14Z. Light rain and
fog affecting KSJT should also weaken midmorning. IFR ceilings
and visibilities at the terminals should improve to MVFR as the
storms move northeast. MVFR ceilings across the rest of the
terminals should improve to VFR by noon, except KBBD and KJCT
which may extend into the afternoon. Another round of
thunderstorms is possible in the afternoon amd afternoon...at
KABI, and in the evening at KSOA, KJCT and KBBD.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 83  58  69  53 /  60  60  50  50
San Angelo 	 88  58  73  53 /  50  50  40  30
Junction 	 86  59  77  55 /  50  80  30  20
Brownwood 	 83  60  72  55 /  70  80  50  40
Sweetwater 	 83  57  67  52 /  40  50  50  40
Ozona      	 86  58  74  54 /  40  40  30  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...04
LONG TERM....24
AVIATION...04
Hazardous weather outlook, Apr 28, 5:49 AM CDT, 58 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
549 AM CDT Wed Apr 28 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-291100-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
549 AM CDT Wed Apr 28 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

A slight risk of severe thunderstorms will continue across West
Central Texas today and tonight. Large hail, damaging winds and
localized flooding are the main threats. An isolated tornado is
also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed today and tonight.
Please relay any information about observed weather to the NWS
while following all local, state and CDC guidelines.

In the hours before

Special weather statement, Apr 28, 4:28 AM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service San Angelo TX
428 AM CDT Wed Apr 28 2021

TXZ054-064-065-281015-
Nolan TX-Coke TX-Sterling TX-
428 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COKE...STERLING AND
SOUTHWESTERN NOLAN COUNTIES UNTIL 515 AM CDT...

At 427 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Sterling City, moving northeast at 45 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Sterling City around 440 AM CDT.
  Silver around 510 AM CDT.

Other locations impacted by this storm include The Intersection Of
Highway 158 And Ranch Road 2059.

A Tornado Watch remains in effect until 1000 AM CDT for west central
Texas.

LAT...LON 3192 10126 3209 10105 3208 10067 3220 10066
      3195 10047 3155 10119 3156 10127
TIME...MOT...LOC 0927Z 230DEG 38KT 3177 10112

Daniels
Special weather statement, Apr 28, 4:57 AM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service San Angelo TX
457 AM CDT Wed Apr 28 2021

TXZ064-071-072-281045-
Irion TX-Tom Green TX-Sterling TX-
457 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STERLING...NORTHWESTERN
TOM GREEN AND NORTHWESTERN IRION COUNTIES UNTIL 545 AM CDT...

At 457 AM CDT, Doppler radar was tracking a strong thunderstorm 18
miles north of Barnhart, or 19 miles northeast of Big Lake, moving
northeast at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Water Valley and Broome around 545 AM CDT.

Other locations impacted by this storm include Us-87 Near The Coke-
Tom Green County Line.

LAT...LON 3167 10127 3190 10107 3175 10082 3170 10083
      3170 10074 3161 10060 3128 10127
TIME...MOT...LOC 0957Z 234DEG 38KT 3139 10124

Daniels
Special weather statement, Apr 28, 5:03 AM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service San Angelo TX
503 AM CDT Wed Apr 28 2021

TXZ054-065-127-281045-
Nolan TX-Coke TX-Taylor TX-
503 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COKE...NOLAN AND
WEST CENTRAL TAYLOR COUNTIES UNTIL 545 AM CDT...

At 503 AM CDT, Doppler radar was tracking a strong thunderstorm over
Silver, or 16 miles northwest of Robert Lee, moving northeast at 35
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Maryneal around 535 AM CDT.
  Nolan around 545 AM CDT.

Other locations impacted by this storm include Camp Butman, The
Intersection Of Highway 70 And Ranch Road 53, Lake Sweetwater, The
Intersection Of Ranch Road 608 And Highway 147 and Camp Boothe Oaks.

A Tornado Watch remains in effect until 1000 AM CDT for west central
Texas.

LAT...LON 3244 10027 3235 10007 3193 10057 3208 10078
      3209 10066 3234 10067 3253 10056
TIME...MOT...LOC 1003Z 232DEG 28KT 3208 10066

Daniels
Special weather statement, Apr 28, 6:04 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service San Angelo TX
604 AM CDT Wed Apr 28 2021

TXZ113-114-127-128-281145-
Shackelford TX-Callahan TX-Jones TX-Taylor TX-
604 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALLAHAN...SOUTHEASTERN
JONES...SHACKELFORD AND NORTHEASTERN TAYLOR COUNTIES UNTIL 645 AM
CDT...

At 604 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hamby, or near Abilene, moving northeast at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Clyde around 610 AM CDT.
  Albany around 645 AM CDT.

Other locations impacted by this storm include Impact, Lake Fort
Phantom Hill, Mccarty Lake, Us-283 Near The Callahan-
Shackelford County Line and Kirby Lake.

A Tornado Watch remains in effect until 1000 AM CDT for west central
Texas.

LAT...LON 3291 9919 3251 9910 3251 9911 3247 9911
      3218 9974 3265 9978
TIME...MOT...LOC 1104Z 233DEG 36KT 3245 9963

Daniels
Special weather statement, Apr 28, 6:47 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Angelo TX
647 AM CDT Wed Apr 28 2021

TXZ114-128-281215-
Shackelford TX-Callahan TX-
647 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CALLAHAN AND EASTERN
SHACKELFORD COUNTIES UNTIL 715 AM CDT...

At 646 AM CDT, Doppler radar was tracking a strong thunderstorm over
Moran, or 14 miles northwest of Cisco, moving east at 45 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northeastern
Callahan and eastern Shackelford Counties, including the following
locations... Us-180 Near The Shackelford-Stephens County Line and I-
20 Near The Callahan-Eastland County Line.

A Tornado Watch remains in effect until 1000 AM CDT for west central
Texas.

LAT...LON 3252 9909 3251 9911 3235 9911 3233 9935
      3285 9929 3289 9910
TIME...MOT...LOC 1146Z 258DEG 37KT 3255 9914

Daniels

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:17 PM CDTSpecial Weather StatementSJTFisher58 min
Apr 27, 7:25 PM CDTSevere Thunderstorm WarningSJTHaskell65 min
Apr 27, 7:27 PM CDTSevere Thunderstorm WarningSJTHaskell63 min
Apr 27, 7:33 PM CDTAreal Flood AdvisorySJTFisher117 min
Apr 27, 8:11 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan64 min
Apr 27, 8:27 PM CDTTornado WarningSJTFisher33 min
Apr 27, 8:29 PM CDTSevere Thunderstorm WarningSJTFisher, Jones61 min
Apr 27, 8:34 PM CDTSpecial Weather StatementSJTHaskell41 min
Apr 27, 8:46 PM CDTTornado WarningSJTNolan44 min
Apr 27, 8:54 PM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor66 min
Apr 27, 8:56 PM CDTSpecial Weather StatementSJTHaskell64 min
Apr 27, 9:12 PM CDTTornado WarningSJTFisher, Jones, Nolan, Taylor48 min
Apr 27, 9:20 PM CDTSevere Thunderstorm WarningSJTJones, Shackelford40 min
Apr 27, 9:33 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton57 min
Apr 27, 9:53 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan67 min
Apr 27, 10:01 PM CDTSpecial Weather StatementSJTShackelford44 min
Apr 28, 1:11 AM CDTSevere Thunderstorm WarningSJTFisher, Nolan64 min
Apr 28, 1:59 AM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor61 min
Apr 28, 2:32 AM CDTTornado WarningSJTJones28 min
Apr 28, 2:57 AM CDTSevere Thunderstorm WarningSJTJones, Shackelford63 min
Apr 28, 3:49 AM CDTTornado WarningSJTShackelford26 min
Apr 28, 3:51 AM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton24 min
Apr 28, 4:18 AM CDTAreal Flood AdvisorySJTThrockmorton3 hr
Apr 28, 4:28 AM CDTSpecial Weather StatementSJTCoke, Sterling47 min
Apr 28, 4:57 AM CDTSpecial Weather StatementSJTSterling48 min
Apr 28, 5:03 AM CDTSpecial Weather StatementSJTNolan42 min
Apr 28, 5:12 AM CDTAreal Flood AdvisorySJTNolan107 min
Apr 28, 5:34 AM CDTAreal Flood AdvisorySJTTaylor3 hr
Apr 28, 6:04 AM CDTSpecial Weather StatementSJTShackelford41 min
Apr 28, 6:25 AM CDTFlash Flood WarningSJTCallahan, Jones, Shackelford, Taylor3 hr
Apr 28, 6:39 AM CDTAreal Flood AdvisorySJTCallahan, Shackelford3 hr
Apr 28, 9:27 AM CDTAreal Flood AdvisorySJTCallahan, Shackelford, Taylor3 hr
Apr 28, 2:07 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels53 min
Apr 28, 2:52 PM CDTSpecial Weather StatementSJTRunnels38 min
Apr 28, 3:16 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor44 min
Apr 28, 3:52 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman38 min
Apr 28, 4:24 PM CDTSpecial Weather StatementSJTBrown36 min
Apr 28, 6:10 PM CDTSpecial Weather StatementSJTBrown50 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.